Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 17, NWS Tulsa, OK

January 17, 2020Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 17, 2020, 8:27 AM CST for Creek County, Oklahoma. It took effect at Jan 17, 2020, 4:37 PM CST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jan 17, 2020, 8:27 AM CST (14:27 UTC)
In effect from
Jan 17, 2020, 4:37 PM CST
Expired
Jan 18, 2020, 1:03 PM CST
In force
20 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Creek County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

633 
WGUS44 KTSA 171427
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
827 AM CST Fri Jan 17 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-172227-
/O.NEW.KTSA.FL.W.0017.200117T2303Z-200118T2207Z/
/SPCO2.1.ER.200117T2303Z.200118T0600Z.200118T1607Z.NO/
827 AM CST Fri Jan 17 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Polecat Creek near Sapulpa
* from this afternoon to Saturday afternoon.
* Flood stage is 21.0 feet.
* Forecast...The river is forecast to rise above flood stage early this
  evening and continue rising to near 22.7 feet late tonight. The river
  is expected to fall below flood stage late Saturday morning.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$
5 follow-up statements
647 
WGUS84 KTSA 171935
FLSTSA
Flood Statement
National Weather Service Tulsa OK
135 PM CST Fri Jan 17 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC037-180334-
/O.EXT.KTSA.FL.W.0017.200117T2237Z-200119T0133Z/
/SPCO2.1.ER.200117T2237Z.200118T0600Z.200118T1933Z.NO/
135 PM CST Fri Jan 17 2020

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* from this afternoon to Saturday evening.
* At  9:44 AM Friday, the stage was 11.00 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage late this afternoon and continue to rise to near 23.9 
  feet late tonight. The river is expected to fall below flood stage 
  early Saturday afternoon.
* Impact...At 24.0 feet, widespread flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings may be threatended by minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

OKC115-180334-
/O.EXT.KTSA.FL.W.0016.200118T2100Z-200120T1115Z/
/COMO2.1.ER.200118T2100Z.200119T1200Z.200120T0515Z.NO/
135 PM CST Fri Jan 17 2020

...Flood Warning extended until late Sunday night...

The Flood Warning continues for
  The Neosho River near Commerce.
* from Saturday afternoon to late Sunday night.
* At 12:30 PM Friday, the stage was  6.63 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Saturday afternoon and continue to rise to near 16.4 
  feet by Sunday morning. The river is expected to fall below flood 
  stage late Sunday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
887 
WGUS84 KTSA 180124
FLSTSA
Flood Statement
National Weather Service Tulsa OK
724 PM CST Fri Jan 17 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-180923-
/O.EXT.KTSA.FL.W.0017.000000T0000Z-200118T2032Z/
/SPCO2.1.ER.200118T0249Z.200118T0600Z.200118T1432Z.NO/
724 PM CST Fri Jan 17 2020

The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* until Saturday afternoon, or until the warning is cancelled.
* At  7:14 PM Friday, the stage was 20.00 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage this evening and continue to rise to near 23.0 feet by 
  Saturday before dawn. The river is expected to fall below flood 
  stage Saturday morning.
* Impact...At 24.0 feet, widespread flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings may be threatended by minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

Lacy
996 
WGUS84 KTSA 180846
FLSTSA
Flood Statement
National Weather Service Tulsa OK
246 AM CST Sat Jan 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-181645-
/O.CON.KTSA.FL.W.0017.000000T0000Z-200118T2032Z/
/SPCO2.1.ER.200118T0742Z.200118T1200Z.200118T1432Z.NO/
246 AM CST Sat Jan 18 2020

The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* until this afternoon, or until the warning is cancelled.
* At 10:38 PM Friday, the stage was 20.00 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage before dawn and continue to rise to near 22.4 feet by 
  this morning. The river is expected to fall below flood stage during 
  the morning hours today.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
* Impact...At 24.0 feet, widespread flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings may be threatended by minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$
251 
WGUS84 KTSA 181355
FLSTSA
Flood Statement
National Weather Service Tulsa OK
755 AM CST Sat Jan 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-182156-
/O.EXT.KTSA.FL.W.0017.000000T0000Z-200119T0148Z/
/SPCO2.1.ER.200118T1658Z.200118T1800Z.200118T1948Z.NO/
755 AM CST Sat Jan 18 2020

...Flood Warning extended until this evening...
The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* until this evening, or until the warning is cancelled.
* At 7:26 AM Saturday, the stage was 21.00 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa has crested and will
  continue to fall below flood stage by mid to late morning.  
* Impact...At 21.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$
936 
WGUS84 KTSA 181903
FLSTSA
Flood Statement
National Weather Service Tulsa OK
103 PM CST Sat Jan 18 2020

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-181933-
/O.CAN.KTSA.FL.W.0017.000000T0000Z-200119T0148Z/
/SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
103 PM CST Sat Jan 18 2020

The Flood Warning is cancelled for
  The Polecat Creek near Sapulpa.
* At 7:26 AM Saturday, the stage was 17.90 feet.
* Flood stage is 21.0 feet.
* Forecast...The Polecat Creek near Sapulpa crested below flood stage
  at 20.0 feet. The river will remain below flood stage.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 17, 5:52 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 17, 5:52 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
552 AM CST Fri Jan 17 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread rain showers will continue to be possible across the
CWA through this evening. There may be some breaks in the precip
and will carry VCSH for timing. Also through the day...MVFR to
LIFR ceilings are forecast to spread west to east across the CWA
with LIFR/IFR conditions common for the evening hours ahead of a
cold front forecast to push through overnight tonight. There is an
isolated potential for thunder along the front overnight...though
for now will keep just a mention of rain showers with the
uncertainty of any one location reporting thunder. Behind the
front...improving conditions with precip tapering off and ceilings
lifting back to VFR for Eastern Oklahoma and MVFR for Northwest
Arkansas. Breezy east to southeast winds today should become more
southerly this evening and westerly/gusty behind the front
tonight.

&&

.PREV DISCUSSION... /Issued 315 AM CST Fri Jan 17 2020/

DISCUSSION...
Impressive low-level warm air advection persists across the
region, with areas of light/moderate rain (and a few pockets of
sleet) noted. Surface temperatures have gradually warmed to at or
just above freezing in northwestern Osage county, although of more
concern is the higher terrain of northwest Arkansas. Wet bulbing
is occurring in these areas as light precipitation continues to
fall in the initially dry airmass, and recent surface observations
combined with HRRR output suggests some areas sub-32F
temperatures. As such, some light freezing rain will be possible
into the morning hours, especially in the higher terrain of
Carroll and Madison counties.

Will go with a winter weather advisory for light freezing rain
through late morning, and this may need to be extended if it
becomes apparent that the cold air will remain wedged in longer
than initially anticipated.

Otherwise, expected of areas of rain to continue through the day
and into the evening, with rainfall amounts around 1-1.5"
possible. A rumble of thunder isn't completely out of the question
this evening as the cold front approaches, with rain shifting east
of the area by late Friday night.

Seasonally cool weather is expected through the weekend, with
even colder temperatures on Monday as a brief shot of Arctic air
dips into the region. Another upper system arrives by mid-week,
and cold air may linger enough to warrant a mention of a light
wintry mix by early Wednesday. Rain chances continue into Thursday
and Thursday night, along with moderating temps.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  38  47  26 / 100  80   0   0
FSM   45  42  52  27 /  60 100   0   0
MLC   49  42  49  26 /  80 100   0   0
BVO   44  35  47  23 / 100  60   0   0
FYV   44  40  47  25 /  80 100   0   0
BYV   42  39  47  26 /  80 100   0   0
MKO   45  39  47  27 /  90 100   0   0
MIO   44  35  45  24 / 100  90   0   0
F10   48  40  48  26 /  90  90   0   0
HHW   51  46  54  29 /  70 100   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Winter Weather Advisory until 10 AM CST this morning for ARZ002-
     011.

&&

AVIATION.....20
Hazardous weather outlook, Jan 17, 4:52 AM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CST Fri Jan 17 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CST Fri Jan 17 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Carroll and Madison Counties of Far Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Light freezing rain remains possible through the morning hours
across Carroll and Madison counties of far Northwest Arkansas
before temperatures warm back above freezing this afternoon. Ice
accumulations of a light glaze to a few hundredths of an inch will
possible...which could create slick bridges and overpasses. The
greater potential will be within the higher terrain locations. A
winter weather advisory is in effect for these locations through
10 AM.

Widespread additional heavy rainfall amounts in the range of three
quarters of an inch to around one and a half inches will also
remain possible for Eastern Oklahoma and Northwest Arkansas
through tonight. The higher of these amounts look to be along and
north of Interstate 40. A cold front is forecast to enter Eastern
Oklahoma late this evening and push across Northwest Arkansas
overnight tonight. Isolated thunderstorm potential will be
possible along and ahead of the front. Precipitation should taper
off behind the front from west to east overnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY THROUGH TUESDAY...No Hazards.
WEDNESDAY...Winter Weather Potential.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty northwesterly winds will be possible Saturday behind the
exiting cold front. Dry weather is then forecast into the first
half of next week before another low pressure system looks to move
across the Plains. There may be a window for some light wintry
weather Wednesday morning. Otherwise...rain chances become
possible Wednesday with rain and thunderstorm chances Thursday
before the storm system exits the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 6:54 PM CSTRiver Flood WarningTSAOttawa60 hr
Jan 17, 8:30 AM CSTRiver Flood AdvisoryTSACherokee70 hr
Jan 17, 1:40 PM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware57 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.